| Model Number |
S2SPS14215 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/28/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a neurovascular procedure, the subject guidewire fractured during use and therefore a snare was used to retrieve the fractured subject guidewire.The procedure was completed successfully.No further information is available.
Additional Manufacturer Narrative
The device is not available to the manufacturer.
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.Upon visual/microscopic inspection of the returned subject device, it was noted that the guidewire was returned with a catheters.The core wire distal end was observed through the distal tip dome.The guidewire was returned broken in 2 segments (5.5cm distal segment and 209.5cm proximal segment).The hydrophilic coating was hydrated and there were no anomalies noted.The proximal segment was inspected and it was noted that the nitinol tubing was broken.The core wire was stretched and the platinum wire was visibly broken (distal end of the proximal segment).The distal segment was inspected and it was noted that the nitinol tubing was broken.The core wire and platinum wire were visibly broken inside the nitinol tubing.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, and the patient's anatomy was moderately tortuous.The guidewire was returned broken in 2 segments (5.5cm distal segment and 209.5 cm proximal segment).At the distal end of the proximal segment, the core wire was stretched and the platinum wire was visibly broken.At the proximal end of the distal segment, the core wire and platinum wire were visibly broken inside the nitinol tubing.Based on analysis, it is probable that the guidewire experienced high tension and torsion forces during the procedure that resulted in the fracture at the distal tip.An assignable cause of procedural factors will be assigned to the as reported and as analyzed 'guidewire broken/fractured during use' as well as the as analyzed 'guidewire distal tip stretched' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
Event or Problem Description